• pjbearz's Avatar

    pjbearz shared an experience

    Drug or Chemo Therapy (Chemotherapy)

  • pjbearz's Avatar

    pjbearz shared an experience

    Oh No (Diagnosed)

  • pjbearz's Avatar
  • pjbearz's Avatar

    pjbearz asked a questionLeukemia

    My husband is going thru chemo treatments for (ALL) Leukemia. Has anyone gone thru them and offer some support.

    • po18guy's Avatar
      po18guy

      What sort of chemotherapy regimen is he receiving? No matter which drug or combination of drugs, someone here has probably had experience with them.

      about 5 years ago
    • pjbearz's Avatar
      pjbearz

      I think it is called Hyper CVAD. He is on cycle 2A

      about 5 years ago
    • po18guy's Avatar
      po18guy

      I am being treated for T-Cell Lymphoma, but it is also a blood cancer, like leukemia. Staging is not as important - you probably know this - since being a blood cancer, it is reachable by the chemotherapy. T-Cell Lymphomas are generally aggressive, as is ALL. I received a double regimen that resembles Hyper CVAD. It was CHOEP plus GND. The first half was quite similar to what your husband is receiving, but a fifth drug was included, and Prednisone was used instead of dexamethasone. The second part was three additional drugs that kill the cancer cells using a completely different mechanism.

      I would hope that your husband has the veritable pharmacy that is needed to prevent infection and help control the other ills associated with chemotherapy. During chemo, I used anti-biotics, anti-virals and anti-fungals, as infection is a major concern. At the end of chemo, I had lost weight, all my hair and skin color. I looked horrible, but is good to remember that it is the chemo, not the cancer, that causes all of that. As with all aggressive cancers, I would also hope that your husband is being scanned fairly frequently, to determine of the treatment is effective. If not, I hope that doctor has a plan B ready to go.

      I see that Adriamycin (Doxorubicin) is part of Hyper CVAD. That can be very tough on the heart, and I would hope that doctor is performing regular EKGs on your husband. It can also produce what is known as hand and foot syndrome, which is a temporary condition of the palms and soles of the feet in which the skin turns red, peels and can become painful. Mouth sores (mucositis) can also be a problem. The vincridstine will likely cause some neuropathy in his hands and/or feet. There is just no way around this, I am afraid - yet it might be temporary in nature.

      As horrible as it is to watch someone go through chemotherapy, it is very survivable. But, it is poison, and we will show the effects of it. The important thing is to keep on top of all symptoms and keep infection away, as that can lead to stopping treatment until fevers are controlled. Have you considered a second opinion? It is much more important in cancers that in almost any other condition or disease, as treatment (and outcomes) can vary greatly. I am alive because of a second opinion.

      about 5 years ago
  • pjbearz's Avatar

    pjbearz started following

    User: GregP_WN